Hi feeling a bit down. I've had 2 cycles of EC, lost all my hair etc but wasn't feeling too unwell. However my latest MRI has shown no change to the tumour size. I really felt it had reduced so quite a surprise. My white blood cell count is low too also a surprise.
The Doc is stopping my EC and starting me on Docetaxel as he doesn't want to put me through unnecessary treatment. I'm worried about the pins and needles but it feels like such a conveyor belt.
Has anyone got advice about mitigating numbness or tingling? Has anyone had different side effects to EC?
Hi, I had two cycles of EC too, and for the same reason as you. I knew it wasn’t working. My oncologist said that there had been a little reduction, but not a reduction that she would expect to see. She told me that this was likely because it was not a fast growing tumour. I was switched to Docetaxal (which works in a different way to EC) and I had four sessions of those. I could tell that it was working after the first cycle (breast was much softer) and about 6 days after the second cycle, I had another MRI. The oncologist rang me to say that there had been a substantial response. I think you might be referring to peripheral neuropathy. I held onto a frozen water bottle during my infusion, and this worked for me. X
Welcome to the forum and sorry to hear that you are feeling down. I'm also sorry to hear that your tumour hasn't grown any smaller after 2 cycles of EC.
Wishing you the best of luck with the rest of your treatment.
Your lower white blood cell count is normal during chemo. That's why we are more prone to infection. As long as it's not dangerously low ie you have sepsis it's fine. Good luck with the docetaxel - it's a quicker infusion which is a positive.
Had the docetaxel and used the water bottle trick! Nurse advised to get some cold socks and gloves so I've got some coming.
My hands and feet do feel warmer. Is this usual?
Yes, it’s normal. At least it happened to me. Docetaxel caused me burns on both my hands and feet. That’s the best I can describe it. Can give you more details but it will probably not happen to you. It was worse around the 2nd cycle but by the 4th cycle everything was ok. Take very good care to moisture, use polybalm etc. Take care of your nails too. If you got any issue and wanna ask about it just let me know.
Edit: tell your doc about it too. Mine prescribed hydrocortisone -I think- and something else later. For the gums -mine hurt too- I got a specific mouthwash, I’ll check the name when home. It’s an over the counter one.